Requesting info. re. thyroid med side effects

Discussion in 'Fibromyalgia Main Forum' started by jfrustrated, Oct 22, 2005.

  1. jfrustrated

    jfrustrated New Member


    My CFS doctor suggested that I try thyoid med. for my CFS, after a whole range of pathology test results showed that I had low thyroid and very low cortisol levels. I checked out the info. on the net and in a few books and decided to give it a go. He said that it would take about 5 weeks to start to have an effect and he said he put me on low doses. I am currently taking liothyronine (cytomel T3) 30mcg combined with hydrocortisone 10mg daily. The 5 weeks is just about up. I am starting to sweat, get hot and I even think I am starting to go red. I have had heat sensitivity and sweating since I developed CFS, but it had settled down a lot. I found out that it might be because of overdosing on thyroid medication - but I am on such a low dose?
    Any ideas? Could it be something else? Is there anything to counter these effects, if they are side effects of the thyroid medication? I really want to give it a fair trial, but at the moment I just want to go and live in the refrigerator. I think I am contributing to global warming. Living in sunny Queensland with summer coming on is not a good place to be.

    All help appreciated as I believe we often know more than the doctors.
  2. Fudge43

    Fudge43 New Member

    Jfrustrated .. I have taken Synthroid for about 4 years now .. but NOT combined with "hydrocortisone" ... that may be part of the problem ..
    Saying that ... my situation may be too high a dose of Synthroid now becuase my endocrinologist figured out my med was being suppressed by the whole grain bread I was having for breakfast and taking the med at the same time ..

    Now I have an empty stomach when taking it .. the dose is .112 and I am having bad morning sweats .. I went to the doctor a couple of weeks ago and explained this but she wouldn't lower the dose till the blood tests come back and we see where my levels are.

    I suspect it is the combination you are on .. and I would see your doctor right away .. I know how you feel .. when it starts with me I just want to crawl into the freezer .. but our winter is coming .. so I'll just step outside for a while ! haha
    Fudge ( Canadian EH ! )
    GOOD LUCK !
  3. ilovecats94

    ilovecats94 New Member

    Do you know what your TSH level is? That is one thing I'd want to know if I was you. I get a copy of all my lab work now.

    I agree with Hangininthere to maybe cut the pill in half and try that for 6 weeks. It takes about that long for the thyroid to respond to a change.

    I'm hot natured, so I like cold a lot. I've always been that way, but then I've had hypothyroidism for 46 years too and I'm 55 years old.

    Good luck!

    Hugs,
    Faye
  4. jfrustrated

    jfrustrated New Member

    Bump: thanks for the help so far -anyone else with any other ideas really appreciated.
  5. fivesue

    fivesue New Member

    I just went to the doctor yesterday because I'm sweating like a roasted pig! I am constantly hot, and it is not my hormones. I am taking thyroid medication, and as I also am itching all over and sometimes have shaking hands, all I can think of is thyroid.

    So, blood was drawn and I'm waiting to hear. But, listening to you, I think I may cut the thing in half even if it comes back OK. I am not a "sweater"; usually I have to wear one! But, I have been so hot and that is not like me at all.

    I love your comment about the refrig and global warming! What a chuckle. I don't know if I helped, but I'm having the same problem, and hearing that someone else is having it who is taking thyroid give me hope that something can be done.

    I take Vicodin, but have for years and the sweating didn't start until the thyroid medication.

    Best of luck! Thank you for posting this. A lifesaver for me today.

    Hugs...(no, too sweaty!)...virtual hugs!

    Sue